Volume 2 Number 3 (May 2012)
Home > Archive > 2012 > Volume 2 Number 3 (May 2012) >
IJAPM 2012 Vol.2(3): 204-207 ISSN:2010-362X
DOI: 10.7763/IJAPM.2012.V2.90

Photonic Band Characteristics in a Metallic Waveguide

Laxmi Shiveshwari and Biswadeep Chakraborty

Abstract—We study the transmission coefficient and photonic band characteristics in an inhomogeneous metallic circular waveguide with perfect conducting walls and having periodic variation of dielectric constant along the axial direction by the transfer matrix method. The propagation ceases below the waveguide cutoff and above that band characteristics are found to set in for different waveguide modes. In order to avoid multiple waveguide mode scattering by the superlattice, the dimension of the guide is chosen in such a manner that at the operating frequency, only the lowest mode can occur. We investigate the number of unit cells (N) dependent transmission coefficient of the structure and also when acting as single or double electromagnetic barrier. Specifically, we demonstrate the existence of super narrow transmission band and a gap region for experimentally realizable structures. Photonic crystals have important applications in optical filtering with super narrow transmission band. For the guiding structure of infinite transverse extent, the analysis is found to agree well with that of wave propagation normal to the superlattice planes.

Index Terms—Photonic crystals, photonic band gap, transmission coefficient, dispersion relation.

Laxmi Shiveshwari is with the Department of Physics, K. B. Womens’s College, Hazaribag 825 301, India (e-mail: hnsinha2003@gmail.com, Tel: +916546 272665, fax: +91 6546 270104).
Biswadeep Chakraborty is with the Department of Physics, Vinoba Bhave University, Hazaribag 825 301, India.


Cite: Laxmi Shiveshwari and Biswadeep Chakraborty, "Photonic Band Characteristics in a Metallic Waveguide," International Journal of Applied Physics and Mathematics  vol. 2, no. 3, pp. 204-207, 2012.

General Information

ISSN: 2010-362X (Online)
Abbreviated Title: Int. J. Appl. Phys. Math.
Frequency: Quarterly
DOI: 10.17706/IJAPM
Editor-in-Chief: Prof. Haydar Akca 
Abstracting/ Indexing: INSPEC(IET), CNKI, Google Scholar, EBSCO, Chemical Abstracts Services (CAS), etc.
E-mail: ijapm@iap.org
  • Mar 27, 2024 News!

    IJAPM Vol 14, No 1 has been published online   [Click]

  • Jan 02, 2024 News!

    IJAPM will adopt Article-by-Article Work Flow For the Quarterly journal, each issue will be released at the end of the issue month

  • Jan 02, 2024 News!

    The papers published in Vol 13, No 4 has received dois from Crossref

  • Oct 09, 2023 News!

    IJAPM Vol 13, No 4 has been published with online version   [Click]

  • Oct 09, 2023 News!

    The papers published in Vol 13, No 3 has received dois from Crossref

  • Read more>>